Gabapentin Side Effect

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
cfkid
Posts: 17
Joined: Mon Apr 17, 2017 11:17 am

Gabapentin Side Effect

Postby cfkid » Mon Apr 16, 2018 11:36 pm

All, I could use some help. I've been on 600 MG of gabapentin and 30mg of temazepam for about a year or so. I have RLS and PLMD, but my RLS is much less of a problem than my PLMD. Over about the last 3 months, I've had some pain in my throat. It feels like my adam's apple is hitting something all the time. I've had a neck CT and a thyroid ultrasound, and we know it's nothing "serious" like cancer, etc.

In looking at the side effects of gabapentin, my primary doc and I have noted that it can cause throat/lymph node swelling as well as dry mouth. Has anyone had these issues? I've cut back to 300 MG to test to see if my throat feels better, and it does to some degree.

We thought it was maybe reflux, but being on two meds for GERD didn't fix the problem. These are the only two meds that have changed "recently" so I'm trying to figure out if this is the problem. I'm going to discuss with my sleep doc, once I can get an appointment. But thought I'd ask for any feedback here.

Thanks in advance for any feedback.

Mark

BTW, my throat feels BETTER when I eat.

ViewsAskew
Moderator
Posts: 15131
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: Gabapentin Side Effect

Postby ViewsAskew » Tue Apr 17, 2018 6:24 am

Hope someone has some insight for you. That has not happened to me.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

badnights
Moderator
Posts: 4834
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: Gabapentin Side Effect

Postby badnights » Sat Apr 21, 2018 2:41 am

I have had a weird throat thing off and on but it wasn't linked to any medication I was taking. I hope you figure it out.
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice

srgraves01
Posts: 55
Joined: Wed Apr 24, 2013 4:34 am

Re: Gabapentin Side Effect

Postby srgraves01 » Sat Apr 28, 2018 4:01 am

I don't know about that side effect. But several years ago I was on a higher dose -- about 900 mg and became quite depressed, another side effect. Good luck in determining what to do.

Steve

jul2873
Posts: 369
Joined: Thu Nov 15, 2012 7:32 pm

Re: Gabapentin Side Effect

Postby jul2873 » Mon Apr 30, 2018 1:38 pm

Hi Mark,

I was on Gabapentin for a short time, but when I tried to get off of it it took a very long time. So if you're cutting back, be careful. I got down to one pill, and then I cut it in half, and then I had to cut the halves in half. And then take that quarter every other day, before I could finally get off of it.

Good luck. Hope you figure out the throat thing.

barbeegee
Posts: 32
Joined: Thu Apr 26, 2018 1:29 am

Re: Gabapentin Side Effect

Postby barbeegee » Thu May 03, 2018 1:56 pm

Gabapentin made me nauseous. No other side effects.

veldon75
Posts: 51
Joined: Sun Sep 21, 2014 3:45 pm

Re: Gabapentin Side Effect

Postby veldon75 » Sun Jun 17, 2018 11:10 am

I was on 600 mg of Gabapentin, I decided to stop it just this week because I'm too tired, depressed, gained weight, and I have had dry mouth and drainage in my throat and cough, but I don't know that it's from The Gabapentin probably allergies.

stjohnh
Posts: 526
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: Gabapentin Side Effect

Postby stjohnh » Sun Jun 17, 2018 3:01 pm

Veldon, some people are very sensitive to gabapentin and require much lower doses than usual. I take 100mg at 7:30pm and 50mg at 11. Any more and I feel like you do. It may be worthwhile to continue it at a much lower dose.
Blessings,
Holland


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest